Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 10, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 8, 2005, 4:59 PM MDT for Larimer County, Weld County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2005, 4:59 PM MDT (22:59 UTC)
- Expired
- Apr 8, 2005, 6:00 PM MDT
- In force
- 61 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Larimer County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 65 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3355 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 082301 SVRBOU COC069-123-090000- /O.NEW.KBOU.SV.W.0010.050408T2259Z-050409T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 459 PM MDT FRI APR 8 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LARIMER COUNTY IN NORTH CENTRAL COLORADO THIS INCLUDES THE CITY OF FORT COLLINS NORTHWESTERN WELD COUNTY IN NORTHEAST COLORADO * UNTIL 600 PM MDT * AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER LOVELAND...OR ABOUT 9 MILES SOUTH OF FORT COLLINS...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDSOR... WELLINGTON...TIMNATH...TEDS PLACE...SEVERANCE...ROCKPORT... PIERCE...NUNN...NATURAL FORT REST AREA...MASONVILLE...LOVELAND... LIVERMORE...JOHNSTOWN...CARR...BERTHOUD...BELLVUE...WEST CENTRAL GREELEY AND FORT COLLINS. DAMAGING WINDS OF 64 MPH WERE REPORTED ABOUT 4 MILES NORTHWEST OF MASONVILLE. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM...BUT THERE WILL BE LITTLE RAIN. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 4041 10527 4019 10493 4100 10456 4100 10532 $$ BARJENBRUCH
2 follow-up statements
000 WWUS55 KBOU 082324 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 521 PM MDT FRI APR 8 2005 COC069-123-090000- /O.CON.KBOU.SV.W.0010.000000T0000Z-050409T0000Z/ LARIMER CO-WELD CO- 521 PM MDT FRI APR 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM MDT FOR WESTERN WELD AND EASTERN LARIMER COUNTIES... AT 517 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING WINDS UP TO 70 MPH. A LINE OF SHOWERS AND STORMS PRODUCING THESE HIGH WINDS EXTENDED FROM NEAR WELLINGTON TO GREELEY. THE STORMS WERE MOVING NORTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KELIM...HORSETOOTH MOUNTAIN...LA SALLE...WINDSOR...BELLVUE...EVANS... LAPORTE...LOWER LATHAM RESERVOIR...GREELEY...GARDEN CITY...TEDS PLACE...NEW WINDSOR RESERVOIR...SEVERANCE...LIVERMORE...OWL CANYON... LUCERNE...WAVERLY...BLACK HOLLOW RESERVOIR...EATON...WELLINGTON... AULT...BUCKEYE...GALETON...PIERCE...ROCKPORT...PURCELL...NUNN... NATURAL FORT REST AREA AND CARR. DAMAGING WINDS UP TO 70 MPH WERE REPORTED IN NORTHERN GREELEY AT 515 PM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 4041 10528 4032 10464 4100 10432 4100 10533 $$ BARJENBRUCH
000 WWUS55 KBOU 082356 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 556 PM MDT FRI APR 8 2005 COC069-123-090006- /O.EXP.KBOU.SV.W.0010.000000T0000Z-050409T0000Z/ LARIMER CO-WELD CO- 556 PM MDT FRI APR 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WELD AND EASTERN LARIMER COUNTIES EXPIRES AT 600 PM MDT... LAT...LON 4041 10528 4032 10464 4100 10432 4100 10533 $$ ET
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:00 PM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 8, 3:00 PM MDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
300 PM MDT FRI APR 8 2005
.SHORT TERM...UPPER LEVEL TROUGH WILL MAKE ITS WAY ACROSS COLORADO
LATE THIS AFTERNOON AND EVENING. IN THE MOUNTAINS...SPATIAL
CROSS-SECTIONS SHOW FVBL MSTR...OROGRAPHICS AND INSTBY THROUGH 06Z.
STG SOUTHWESTERLY WINDS ADDED TO ANY THUNDERSTORMS THIS EVENING MAY
CAUSE SOME DAMAGING MICROBURST WINDS LATE THIS AFTN AND EVENING.
THIS HAS ALREADY OCCURRED OVER NWRN CO THIS AFTN. AS FOR PCPN
POTENTIAL SOME FVBL QG OMEGA AS WELL AOA 700 MB. WILL UP SNOW
AMOUNTS SLIGHTLY IN THE MOUNTAINS TONIGHT BUT IT WILL RMN UNDER
ADVSY CRITERIA. ALTHOUGH TS MAY CAUSE SOME LOCALLY HIGHER AMOUNTS.
AS FOR SATURDAY...THERE WILL BE A BREAK THROUGH SATURDAY MORNING...
THEN MOISTURE STARTS TO INCREASE IN THE AFTERNOON AHEAD OF THE NEXT
SYSTEM. FCST SOUNDINGS SHOW AN INVERTED-V TYPE PROFILE...WITH NELY
SFC WINDS DEVELOPING LATE IN THE DAY. BEST POTENTIAL FOR TS WILL
OCCUR IN THE MOUNTAINS AND FRONT RANGE FOOTHILLS...WILL MENTION JUST
A SLGT CHC OF SHOWERS ELSEWHERE.
.LONG TERM...MAIN CONCERN IS MAJOR SPRING STORM TAKING SHAPE ON
COLORADO FOR SATURDAY NIGHT AND SUNDAY. MODELS HAVE BEEN VERY
CONSISTENT ON OVERALL PATTERN EVOLVEMENT WITH MAJOR PLAYERS SHOWING
LOW DIGGING NEAR 4 CORNERS BY 00Z AND THEN SHIFTING LOW ACROSS THE
NEW MEXICO/CO BORDERS DURING THE DAY SUNDAY AND INTO SW KANSAS BY
12Z MONDAY. LATEST 18Z NAM IS SLIGHTLY SOUTH OF THE GFS POSITION AND
HAS SHIFTED MAX SNOWFALL A BIT SOUTH. MAX QG OMEGA FIELDS ARE ACROSS
SRN PTN OF CWA BUT LARGE SCALE LIFT EXPECTED OVER ENTIRE AREA WITH
DEEP UPSLOPE DEVELOPING WITH VERTICALLY STACKED SYSTEM WINDING UP
ACROSS NORTHEAST NEW MEXICO ON SUNDAY. TEMP FIELDS INDICATE RAIN
WILL QUICKLY TURN TO SNOW ACROSS THE URBAN CORRIDOR BY MIDNIGHT
SATURDAY...THEN ACROSS THE PLAINS SUNDAY MORNING. APPEARS EVERTHING
IS COMING TOGETHER FOR A MAJOR SNOW EVENT WITH THE BRUNT OF THE
ACCUMULATIONS ACROSS THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE
REGION. SNOW MODEL YIELDING IN EXCESS OF 2 FEET OF SNOW AND THIS
MATCHES FAIRLY GOOD WITH ETA SNOW ACCUM OF 1-2 FEET OF FOOTHILLS.
18Z NAM HAS SHIFTED THIS SNOW MAX FURTHER SOUTH AND NOW OUT OF
LARIMER COUNTY. WONT TAKE A LOT OF STOCK AT THIS TIME.
DECIDED TO GO WITH A WATCH OVER ALL OF NERN CO...BEGINNING WITH
URBRAN CORRIDOR/ADJ AREAS AFT 06Z SAT NITE AND THE REST OF THE
PLAINS AFTN 12Z. FCST SOUNDINGS INDICATE RAIN SHOULD CHANGE TO SNOW
IN ALL AREAS AFT 15Z OR SO ON SUNDAY OVER THE FAR PLAINS. THE
AMOUNTS OVER FAR NERN CO MAYBE MORE MARGINAL FOR A WARNING BUT WITH
THE STRONG WINDS MAY LEAD TO SOME TRAVEL PROBLEMS.
THINGS SHOULD BE ENDING LATE SUNDAY AFTERNOON AND NIGHT FROM WEST TO
EAST AS LOW SLOWLY LIFTS OUT INTO THE CENTRAL PLAINS. THE NAM IS A
BIT MORE PROGRESSIVE WHILE THE GFS DOES A FUNKY NORTH TURN FOR A BIT
DUE TO BLOCKING RIDGE ACROSS ERN PTNS OF THE COUNTRY. DIRER
CONDITIONS RETURN TUE/WED BEFORE THE NEXT CHANGE. NOT PUTTING MUCH
FAITH IN NEXT DEVELOPING LOW PROGGED BY GFS TO TRACK ACROSS CENTRAL
CO THU-FRI. THIS IS A MAJOR DEPARTURE FROM EARLIER RUNS AND WILL
ONLY THROW IN SOME ISOLD POPS IN THE MTNS FOR NOW.
&&
.BOU...WINTER STORM WATCH SAT NITE AND SUN..ZNS 30>37.
...WINTER STORM WATCH LATE SAT NITE AND SUN..ZNS 38>41..43.
...WINTER STORM WATCH SUNDAY AND SUNDAY
EVENING..ZNS..48>51.
...WINTER STORM WATCH SUNDAY..ZNS 42..44>46
&&
COOPER/ENTREKINHazardous weather outlook, Apr 8, 10:28 AM MDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1028 AM MDT FRI APR 08 2005 COZ030>051-091200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1028 AM MDT FRI APR 08 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE WILL MOVE ACROSS COLORADO TODAY. SNOW SHOWERS ARE EXPECTED OVER THE HIGHER MOUNTAINS IN THE AFTERNOON AND EVENING...WITH ACCUMULATIONS OF 1 TO 4 INCHES. SCATTERED RAIN AND SNOW SHOWERS WILL OCCUR IN THE MOUNTAIN VALLEYS AND FOOTHILLS. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE IN THE MOUNTAINS AND WILL SPREAD ONTO THE PLAINS LATE THIS AFTERNOON AND EVENING. SOUTH WINDS WILL GUST AS HIGH AS 45 MPH IN THE AFTERNOON...WITH THE STRONGEST WINDS EAST OF FORT MORGAN AND LIMON AND ON THE MOUNTAIN RIDGES. THE WINDS WILL SHIFT TO THE WEST AND DECREASE OVERNIGHT WITH THE SHOWERS ENDING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND NEARBY PLAINS SATURDAY AFTERNOON...THEN RAIN AND SNOW WILL RAPIDLY DEVELOP SATURDAY NIGHT AND CONTINUE INTO SUNDAY ACROSS EASTERN COLORADO. A MAJOR SPRING STORM WILL TAKE SHAPE SATURDAY NIGHT AND SUNDAY AS LOW PRESSURE INTENSIFIES ALONG THE NEW MEXICO AND COLORADO BORDER. THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT SNOWFALL ACROSS THE FRONT RANGE FOOTHILLS...URBAN CORRIDOR...AND PALMER DIVIDE LATE SATURDAY NIGHT AND SUNDAY. AT THIS TIME THERE IS THE POTENTIAL FOR ONE TO TWO FEET OF SNOW IN THE FOOTHILLS...AND UP TO A FOOT OVER THE URBAN CORRIDOR...MAINLY FROM FORT COLLINS SOUTHWARD INTO DOUGLAS COUNTY. NORTH WINDS WILL ALSO INCREASE WITH GUSTS UP TO 35 MPH WITH BLOWING SNOW AND POOR VISIBILITIES. FURTHER EAST...PRECIPITATION WILL LIKELY REMAIN AS RAIN SATURDAY NIGHT...THEN CHANGING TO SNOW SUNDAY MORNING. THE WARMER TEMPERATURES WILL LIKELY LIMIT SNOW ACCUMULATIONS OVER FAR NORTHEAST COLORADO. THE SNOW WILL DECREASE ACROSS THE REGION SUNDAY NIGHT AND MONDAY FROM WEST TO EAST. PERSONS TRAVELING ACROSS THE NORTH CENTRAL MOUNTAINS AND STRETCHING EASTWARD ONTO THE EASTERN PLAINS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS AS SOME ROADS MAY BECOME IMPASSABLE ON SUNDAY. STAY TUNED FOR THE LATEST ADVISORIES AND WARNINGS ON THIS POTENTIALLY DANGEROUS LATE SEASON STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/ENTREKIN
In the hours before
Local storm report, Apr 8, 3:42 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
342 PM MDT FRI APR 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST 11 NNE KREMMLING 40.20N 106.30W
04/08/2005 61 MPH GRAND CO MESONET
&&
BLOUISThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:43 PM MDT | Severe Thunderstorm Warning | BOU | Grand | 32 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.